Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Green's matrices of second order elliptic systems with measurable coefficients in two dimensional domains


Authors: Hongjie Dong and Seick Kim
Journal: Trans. Amer. Math. Soc. 361 (2009), 3303-3323
MSC (2000): Primary 35A08, 35B65; Secondary 35J45
DOI: https://doi.org/10.1090/S0002-9947-09-04805-3
Published electronically: January 28, 2009
MathSciNet review: 2485428
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study Green's matrices for divergence form, second order strongly elliptic systems with bounded measurable coefficients in two dimensional domains. We establish existence, uniqueness, and pointwise estimates of Green's matrices.


References [Enhancements On Off] (What's this?)

  • 1. Auscher, P.; McIntosh, A.; Tchamitchian, Ph. Heat kernels of second order complex elliptic operators and applications. J. Funct. Anal. 152 (1998), no. 1, 22-73. MR 1600066 (99e:47062)
  • 2. Chanillo, S.; Li, Y. Y. Continuity of solutions of uniformly elliptic equations in $ R\sp 2$. Manuscripta Math. 77 (1992), no. 4, 415-433. MR 1190215 (93k:35033)
  • 3. Cho, S.; Dong, H.; Kim, S. On the Green's matrices of strongly parabolic systems of second order. arXiv:0705.1855; to appear in Indiana Univ. Math. J.
  • 4. Dolzmann, G.; Müller, S. Estimates for Green's matrices of elliptic systems by $ L\sp p$ theory. Manuscripta Math. 88 (1995), no. 2, 261-273. MR 1354111 (96g:35054)
  • 5. Doob, J. L. Classical potential theory and its probabilistic counterpart. Reprint of the 1984 edition. Springer-Verlag, Berlin, 2001. MR 1814344 (2001j:31002)
  • 6. Escauriaza, L. Bounds for the fundamental solution of elliptic and parabolic equations in nondivergence form. Comm. Partial Differential Equations 25 (2000), no. 5-6, 821-845. MR 1759794 (2001i:35009)
  • 7. Fuchs, M. The Green matrix for strongly elliptic systems of second order with continuous coefficients. Z. Anal. Anwendungen 5 (1986), no. 6, 507-531. MR 894243 (89a:35069)
  • 8. Gilbarg, D.; Trudinger, N. S. Elliptic partial differential equations of second order, Reprint of the 1998 ed. Springer-Verlag, Berlin, 2001. MR 1814364 (2001k:35004)
  • 9. Grüter, M.; Widman, K.-O. The Green function for uniformly elliptic equations. Manuscripta Math. 37 (1982), no. 3, 303-342. MR 657523 (83h:35033)
  • 10. Hofmann, S.; Kim, S. The Green function estimates for strongly elliptic systems of second order. arXiv:0704.1352; to appear in Manuscripta Math. MR 2341783
  • 11. Hofmann, S.; Kim, S. Gaussian estimates for fundamental solutions to certain parabolic systems. Publ. Mat. 48 (2004), no. 2, 481-496. MR 2091016 (2005g:35004)
  • 12. Kenig, C.; Ni, W.-M. On the elliptic equation $ Lu-k+K {\rm exp}[2u]=0$. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 12 (1985), no. 2, 191-224. MR 829052 (87f:35065)
  • 13. Kim, S. Gaussian estimates for fundamental solutions of second order parabolic systems with time-independent coefficients. Trans. Amer. Math. Soc. 360 (2008), no. 11, 6031-6043. MR 2425701
  • 14. Ladyženskaja, O. A.; Solonnikov, V. A.; Ural'ceva, N. N. Linear and quasilinear equations of parabolic type. American Mathematical Society, Providence, RI, 1967. MR 0241822 (39:3159b)
  • 15. Lieberman G. M. Second order parabolic differential equations, World Scientific Publishing Co., Inc., River Edge, NJ, 1996. MR 1465184 (98k:35003)
  • 16. Littman, W.; Stampacchia, G.; Weinberger, H. F. Regular points for elliptic equations with discontinuous coefficients. Ann. Scuola Norm. Sup. Pisa (3) 17 (1963) 43-77. MR 0161019 (28:4228)
  • 17. Malý, J.; Ziemer, W. P. Fine regularity of solutions of elliptic partial differential equations. American Mathematical Society, Providence, RI, 1997. MR 1461542 (98h:35080)
  • 18. Morrey, C. B., Jr. Multiple integrals in the calculus of variations. Springer-Verlag, New York, Inc., New York, 1966. MR 0202511 (34:2380)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35A08, 35B65, 35J45

Retrieve articles in all journals with MSC (2000): 35A08, 35B65, 35J45


Additional Information

Hongjie Dong
Affiliation: Division of Applied Mathematics, Brown University, 182 George Street, Providence, Rhode Island 02912
Email: hdong@brown.edu

Seick Kim
Affiliation: Department of Mathematics, Yonsei University, 262 Seongsanno, Seodaemun-gu, Seoul 120-749, Korea
Email: kimseick@yonsei.ac.kr

DOI: https://doi.org/10.1090/S0002-9947-09-04805-3
Keywords: Green function, Green's matrix, fundamental solution, fundamental matrix, second order elliptic system, measurable coefficients.
Received by editor(s): September 5, 2007
Published electronically: January 28, 2009
Additional Notes: The first author was partially supported by the National Science Foundation under agreement No. DMS-0111298 and a start-up funding from the Division of Applied Mathematics of Brown University.
The second author was supported by the Australian Research Council and by the New Faculty Research Grant No. 2008-1-0010 from Yonsei University.
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society